Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have upper abdominal pain and mild ketones in urine. How to get rid of pain?

Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 1778 Questions

default
Posted on Wed, 11 Dec 2013 in Abdominal Pain
Question: 40 yr old female having sharp upper abdominal pain that comes and goes and showing mild ketones in urine. Last glucose test was a month ago normal. What can cause this?
doctor
Answered by Dr. Chakravarthy Mazumdar 6 days later
Brief Answer: Investigate further Detailed Answer: Hi, Since the blood sugar was normal, I would investigate it further with Ultrasound scan / CT scan abdomen which ever is available immediately. For a 40 yr old female there are multiple reasons for a temporary abdominal pain. The important possibilities that need to be ruled out are gall stones, fatty liver, Gastritis, Pelvic lesions. Let me know if you have these results.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 3 hours later
I had an ultrasound and chest cta which checked stomach because it said inda-abdominal organs unremarkable. Ultrasound looked for gallstones which came back normal. Endoscopy a year ago normal. Does gastritis show in an endoscopy?
doctor
Answered by Dr. Chakravarthy Mazumdar 10 minutes later
Brief Answer: Gastritis show on endoscopy Detailed Answer: Is the pain related to menstural periods? How long does that stay? Is it upper or middle or lower one third of the abdomen? is it left or right side? What increases the pain and what reduces the pain? I am happy that the major things are ruled out. It comes now to the pelvic problems .
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 35 minutes later
The pain comes and goes in the upper left quadrant. Radiates to my chest and causes thight sqeezing in throat, jaw, shoulder but ive been to emerg to rule out heart problems. Had every cardiac test other than a catheder which all show normal other than impaired LV relaxation. I have ankylosing spondylitis.
doctor
Answered by Dr. Chakravarthy Mazumdar 19 minutes later
Brief Answer: Rheumatologist opinion Detailed Answer: The pain does not sound to be cardiac in nature. It sounds to be muscular in nature. May be associated with ankylosing spondylitis. Were some muscle problems ruled out by your doctor like myositis, Rheumatalgia etc. Get blood counts and ESR done first with the help of your primary care doctor. If they are raised ask for a referral to Rheumatologist.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 2 minutes later
All blood work is perfect. Even RA factor. This feels more like a chronic radiating gas pain. I have a rheumatologist, shhe says i have grade 2, not bad.
doctor
Answered by Dr. Chakravarthy Mazumdar 4 minutes later
Brief Answer: Antacids. Detailed Answer: If it is gas pain, you should be doing good with a month's course of antacids. You can go in for Ranitidine group of medicines or Pantaprazole. Did you explore this?
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 2 minutes later
I have some rabaprazole to start but im scared to take it cuz i have heart palpitations. Is it safe?
doctor
Answered by Dr. Chakravarthy Mazumdar 5 minutes later
Brief Answer: Prilosec Detailed Answer: You can start with Prilosec OTC, 20 mg. You can start this half an hour before breakfast and dinner, twice a day for two weeks. This is easy to procure than Rabeprazole. This is available over the counter as well. I somehow feel that you have other problem that is adding to the stress. Elimination is the key. Your problem can be termed as Non Ulcer dyspepsia. You need to work with your doctor to eliminate it.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 1 minute later
In canada too?
doctor
Answered by Dr. Chakravarthy Mazumdar 6 minutes later
Brief Answer: Not sure Detailed Answer: Oops. I am not sure about canada. You can enquire at pharmacy if any PPI is available as OTC. Omeprazole is available in US with the brand PRILOSEC OTC. If you cannot get Priolosec (Omeprazole) then you can start with Rabeprazole for said days. Fill this with your GP the next time.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,  
Lab Tests

Recent questions on  Ranitidine

doctor1 MD

Gallbladder out in june of 2010 but before had been on 80 mg of simvistatin and everything was hurting when I stopped the med everything went back to normal, except my upper right pain under my ribs. have been on ranitidine for couple of years, could it be that. but also after stopping the simvistatin my pain in URQ radiates to by back bone, now have pvcs that I never had and just feel horrible most of the time. Have I been poisoned or should I try stopping the ranitidine ?

doctor1 MD

Hi I came back from India 10 days ago with a diarrhea... it subsided but I have been experiencing discomfort in my stomach ever since.... my doctor gave me Ranitidine 150 mg (twice daily) to make the acidity go away... but I'm still alternately constipated or have an urge to go. Also I noticed my stools are olive greenish in color... it is really bothering me... any help or good advice appreciated. Should I be tested for H.Pylori or something more serious? It has been ten days already.

doctor1 MD

keep feeling this random flutter in my chest . comes and goes, in ae a week and a half ago, thay said heartrate was high then 140bm, since then doctor gave me atenol 50 mg to slow it down a little, which has worked. then 3 days ago is started again, lasted before for and or so, then same, second day. today it has been on and off throughout the day.



I am curently take ranitidine for gord that i have, and been taking amitriptyline 25 mg at night for last for last 6 weeks, and allso Zopiclone 3.75 mg 2 at night, 13 weeks, doctor said that should reduce amount to 1 a night then gradualy stop taking them. wondering if the tablets an cause irregular hearbeats like i get, can feel it slow then feels like skips a beat and feel it flutter in my chest.



Thanks for any advice you give me.

doctor1 MD

Every 3-4 days, a raised, itchy rash will appear somewhere on my 12 year-old s body. Never in the same place. First it was on buttocks, then hands, forearms another day, shins a few days later. Yesterday it appeared on his wrists, knees and cheeks. It is alleviated in a matter of minutes after administering separate dosages of prednisolone, Zyrtec and Zantac. The hives first appeared May 10 after a day spent in the woods with friends. He may have rubbed a Bounce dryer sheet on his body to deter insects. But the rash will not completely go away and we are almost out of the prescription. Any thoughts?

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

69 year old male - for two months I have had excess mucus in my throat. i particularly notice it at night and often start swallowing to try to get rid of the mucus - very disruptive of sleep. I have been taking Mucinex (2-4 tablets/day) for the...